MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X45MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X45MM; PROSTHESIS, HIP
Catalog Number 11-165214
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374); Dementia (4405)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: femoral head 12/14 taper 28 mm diameter +0 mm neck length item: 802202802 lot: 67206838.Femoral stem cementless collared standard offset 12/14 taper size 3 item: 574201030 lot: 574201030.The reported product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the patient fell and underwent a closed reduction due to a dislocated hip.During the closed reduction, the biomet bipolar shell and liner disassociated.Subsequently, the patient was revised approximately 10 days post implantation.Patient has dementia leading to falling after initial surgery.Soft tissue injury of the right hip.No additional information is available for the reported event.
 
Event or Problem Description
No additional information available for the reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.Visual examination of the returned product identified the ringloc bipolar remains assembled and femoral head seated in the ringloc insert.Shell outer spherical surface has scratches.Visible area of the insert rim has nicks and deformation present.Head rotates smoothly inside the insert.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Review of the device history record identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right hip fracture treated with bipolar hip arthroplasty shows superior dislocation of the entire bipolar hip arthroplasty system by day 9 postop reportedly due to patient fall.A definitive root cause cannot be determined.It was reported the patient had a fall; however, the cause of the fall is not known.It is unknown if the devices caused or contributed to the reported dislocation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.

Brand Name
RINGLOC BI-POLAR 28X45MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23373900
Report Number0001825034-2025-03316
Device Sequence Number9270913
Product Code JDI
UDI-Device Identifier00880304209657
UDI-Public(01)00880304209657(17)300613(10)67269003
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-165214
Device Lot Number67269003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight58 KG